Alert archive / Kansas / Frost Advisories in 2025
Frost Advisory 3, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 20, 2025, 1:11 PM CDT for 12 counties in Kansas. It took effect at Oct 21, 2025, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2025, 1:11 PM CDT (18:11 UTC)
- In effect from
- Oct 21, 2025, 3:00 AM CDT
- Expired
- Oct 21, 2025, 9:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 37 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3787 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268 WWUS73 KDDC 201811 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1211 PM MDT Mon Oct 20 2025 KSZ061-062-074-075-084-085-210800- /O.NEW.KDDC.FZ.W.0002.251021T0800Z-251021T1500Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- Including the cities of Johnson City, Deerfield, Lakin, Ulysses, Hugoton, Syracuse, and Elkhart 1211 PM MDT Mon Oct 20 2025 /111 PM CDT Mon Oct 20 2025/ ...FREEZE WARNING IN EFFECT FROM 2 AM MDT /3 AM CDT/ TO 9 AM MDT /10 AM CDT/ TUESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Grant, Hamilton, Kearny, Morton, Stanton, and Stevens Counties. * WHEN...From 2 AM MDT /3 AM CDT/ to 9 AM MDT /10 AM CDT/ Tuesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KSZ030-043>045-063-064-076>078-086>088-210800- /O.NEW.KDDC.FR.Y.0003.251021T0800Z-251021T1500Z/ Trego-Scott-Lane-Ness-Finney-Hodgeman-Haskell-Gray-Ford-Seward- Meade-Clark- Including the cities of Fowler, Scott City, Jetmore, Ness City, Minneola, Scott State Lake, Cimarron, Hanston, Wakeeney, Montezuma, Meade, Dodge City, Ashland, Satanta, Dighton, Garden City, Liberal, Plains City, and Sublette 111 PM CDT Mon Oct 20 2025 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 10 AM CDT TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of southwest and west central Kansas. * WHEN...From 3 AM to 10 AM CDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ UMSCHEID
2 follow-up statements
459 WWUS73 KDDC 210250 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 850 PM MDT Mon Oct 20 2025 KSZ061-062-074-075-084-085-211500- /O.CON.KDDC.FZ.W.0002.251021T0800Z-251021T1500Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- Including the cities of Ulysses, Deerfield, Lakin, Syracuse, Johnson City, Hugoton, and Elkhart 850 PM MDT Mon Oct 20 2025 /950 PM CDT Mon Oct 20 2025/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM MDT /3 AM CDT/ TO 9 AM MDT /10 AM CDT/ TUESDAY... * WHAT...Sub-freezing temperatures as low as 24 expected. * WHERE...Grant, Hamilton, Kearny, Morton, Stanton, and Stevens Counties. * WHEN...From 2 AM MDT /3 AM CDT/ to 9 AM MDT /10 AM CDT/ Tuesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KSZ030-043>045-063-064-076>078-086>088-211500- /O.CON.KDDC.FR.Y.0003.251021T0800Z-251021T1500Z/ Trego-Scott-Lane-Ness-Finney-Hodgeman-Haskell-Gray-Ford-Seward- Meade-Clark- Including the cities of Dodge City, Liberal, Jetmore, Ashland, Wakeeney, Plains City, Hanston, Cimarron, Dighton, Fowler, Sublette, Montezuma, Scott State Lake, Meade, Minneola, Scott City, Satanta, Garden City, and Ness City 950 PM CDT Mon Oct 20 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT TUESDAY... * WHAT...Temperatures as low as 27 will result in frost formation. * WHERE...Portions of southwest and west central Kansas. * WHEN...From 3 AM to 10 AM CDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JJOHNSON
157 WWUS73 KDDC 211415 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 815 AM MDT Tue Oct 21 2025 KSZ061-062-074-075-084-085-211515- /O.CAN.KDDC.FZ.W.0002.000000T0000Z-251021T1500Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- Including the cities of Lakin, Hugoton, Ulysses, Deerfield, Syracuse, Johnson City, and Elkhart 815 AM MDT Tue Oct 21 2025 /915 AM CDT Tue Oct 21 2025/ ...FREEZE WARNING IS CANCELLED... $$ KSZ030-043>045-063-064-076>078-086>088-211515- /O.CAN.KDDC.FR.Y.0003.000000T0000Z-251021T1500Z/ Trego-Scott-Lane-Ness-Finney-Hodgeman-Haskell-Gray-Ford-Seward- Meade-Clark- Including the cities of Dodge City, Dighton, Montezuma, Ashland, Cimarron, Fowler, Ness City, Scott City, Meade, Hanston, Jetmore, Minneola, Scott State Lake, Sublette, Liberal, Satanta, Plains City, Wakeeney, and Garden City 915 AM CDT Tue Oct 21 2025 ...FROST ADVISORY IS CANCELLED... $$ UMSCHEID
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 20, 12:38 PM CDT, 33 minutes earlier. Its key messages:
- Strong winds with elevated fire weather potential this afternoon
- Another shot of frost and freeze potential late tonight into Tuesday morning
- Late week storm system to bring high chance of rainfall
Area forecast discussion, Oct 20, 12:38 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1238 PM CDT Mon Oct 20 2025 .KEY MESSAGES... - Strong winds with elevated fire weather potential this afternoon - Another shot of frost and freeze potential late tonight into Tuesday morning - Late week storm system to bring high chance of rainfall && .DISCUSSION... Issued at 242 AM CDT Mon Oct 20 2025 08z observations show 996 mb surface low centered over central South Dakota with the attendant cold front across southeastern Wyoming and western Nebraska. This front will be the driving feature in today's sensible weather in the form of post-frontal strong winds. Front will move through the FA later this morning before clearing the area into the early afternoon. Strong northerly winds will fall in right behind the frontal passage, with widespread sustained wind on the order of 25-35 mph, with gusts as high as 45-55 mph. Winds could blow around any outdoor items and decoration and be a challenge for high-profile vehicles. Dew points will also drop behind the front, reducing relative humidity and this combined with the winds will elevate the risk for fire weather spread. See the Fire Weather section below for more details. Into Monday night and early Tuesday morning, another chance at some frost and freeze will be possible for some parts of the FA. As the previous forecaster noted, it should be reiterated that per local office policy, northern and western counties ended Frost/Freeze headlines today. However, southern and eastern counties continue the Frost/Freeze program until November 1. With that said, Frost/Freeze headlines may be needed once again for the interior and southern parts of the FA given chilly low temperatures in the 30s, clear skies, and calmer winds. This will most likely be across Meade and Seward Counties. Continue to hold off on issuing any products now until the next forecast update later today due to lingering uncertainty on which areas will achieve criteria. Attention continues to be on the late week storm system that will move into the central Plains. The mid-upper level cut-off trough is still situated well off the Baja California coast. Despite being cut-off, model and ensemble solutions continue to surprisingly be in relatively good agreement, with the wave moving in late in the day on Thursday and the surface low generally in northeast NM, Panhandles, or southwest Kansas vicinity. NBM maintains chance to likely POPs (50-80%) across the CWA Thursday evening into Friday morning, with an emphasis on higher chances in central and eastern zones. The risk of severe weather looks quite low given the potential surface low placement generally south of Kansas, even on the more northern GEFS solution. Nonetheless, do not want to write chances off yet with some ensemble members still having low placement farther north. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1236 PM CDT Mon Oct 20 2025 The latest cold front resulted in strong north-northwest winds this afternoon, and these winds will continue through sunset. Wind speed will rapidly diminish this evening as high pressure approaches. The large scale subsidence will result in continued VFR flight category. && .FIRE WEATHER... Issued at 200 AM CDT Mon Oct 20 2025 This afternoon will feature elevated fire weather concern with the combination of strong northerly winds and low relative humidity levels. Strong winds behind a cold front will be widespread across central and southwest Kansas on the order of 25-35 mph, with gusts upwards to 45-55 mph. Fire danger will be greatest where relative humidity will be in the teens across western zones. Fuels remain unfavorable for a more critical fire weather spread risk, though precautions should still be taken to mitigate fire spread. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Bennett AVIATION...Umscheid FIRE WEATHER...Bennett
Hazardous weather outlook, Oct 20, 3:36 AM CDT, 9 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 336 AM CDT Mon Oct 20 2025 KSZ030-031-043>046-061>066-074>081-084>090-210845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 336 AM CDT Mon Oct 20 2025 /236 AM MDT Mon Oct 20 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Strong winds and low relative humidity will result in an elevated risk for wildfire spread this afternoon. Wind gusts 40-55 mph this afternoon may lead to unsecured outdoor items and decoration potentially being damaged, along with hazardous driving conditions for high-profile vehicles. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Frost development is possible again early Tuesday morning, leading to a risk of damage to sensitive crops and plants. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 1:11 PM CDT | Freeze Warning | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 20 hr |
Nearby
Frost Advisories in Kansas, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.